MAUDE Adverse Event Report: MERIDIAN BIOSCIENCE INC. REVOGENE

MERIDIAN BIOSCIENCE INC. REVOGENE
Model Number 610210
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/14/2021
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2021, a meridian technical service representative was at the customer site assisting with instrument installation.During installation, a self-test was initiated.Continued on page 3.
 
Additional Manufacturer Narrative
This is a follow up report made at the request of the agency.The initial report for mdr# 1524213-2021-00002 was submitted by meridian bioscience inc.On october 14, 2021.An investigation into the root cause of this event was completed.The root cause of this event is attributed to a defective pcr heating module, specifically the end of the internal coiled wire was turned inside-out.As a corrective action, additional verifications of the part and of the different assembly steps are to be implemented.H11: additional details on event description: after initiation of the self-test, the instrument became very hot and there was a burnt plastic smell coming from the instrument.The instrument was immediately turned off.The following day, an additional self-test was initiated.About one minute into this self-test smoke began to come out of the bottom of the instrument.Upon removal of the mock pies, it was noted that the instrument was extremely hot to the touch.There was no visible damage to the mock pie or instrument.This event occurred during instrument installation at a customer site.There were no false, discrepant, or questionable results reported by the customer.

Brand Name
REVOGENE
Common Device Name
REVOGENE
Manufacturer (Section D)
MERIDIAN BIOSCIENCE INC.
3471 river hills dr.
cincinnati OH 45244
Manufacturer Contact
3471 river hills dr
cincinnati, OH 45244
MDR Report Key12632718
Report Number1524213-2021-00002
Device Sequence Number14513021
Product Code OOI
UDI-Device Identifier00840733102318
UDI-Public(01)00840733102318
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K170558
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/10/2022
Device Model Number610210
Device Catalogue Number610210
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2021
Supplement Date Received by Manufacturer09/14/2021
Initial Report FDA Received Date10/14/2021
Supplement Report FDA Received Date11/08/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/10/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown